Georgia, 2024

Tropical Storm in Georgia, August 4 to 6, 2024

August 4 to 6, 2024 · NWS JAX · 13 events in 13 counties and zones

Hurricane Debby made landfall as a Category 1 storm along the FL Big Bend coast during the early morning of August 5, 2024. Prior to landfall, outer convective bands produced tornadoes across portions of northeast Florida on August 4th.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Hurricane Debby made landfall as a Category 1 storm along the FL Big Bend coast during the early morning of August 5, 2024. Prior to landfall, outer convective bands produced tornadoes across portions of northeast Florida on August 4th. Widespread flooding moved inland with Debby across the Suwannee River Valley and inland Southeast Georgia where flash flooding and moderate to major river flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 4:39 PM EST, 21 minutes earlier.

Area forecast discussion, Aug 4, 4:39 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
539 PM EDT Sun Aug 4 2024...CORRECTED TO REMOVE MORNING UPDATE

...TROPICAL STORM WARNING IN EFFECT FOR INLAND NORTHEAST FLORIDA
AND ALL OF SOUTHEAST GEORGIA...

...HURRICANE WARNING IN EFFECT FOR A SMALL PORTION OF THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA...

.NEAR TERM...
(Now through Monday)
Issued at 526 PM EDT Sun Aug 4 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Tropical Storm Debby is moving north along the eastern Gulf of
Mexico towards the NE Gulf coast and is forecast to make landfall
Monday morning in the FL Big bend as a Hurricane. Rain showers
and embedded T'storms are lifting north from central FL into
NE FL areas into the I-10 corridor at this hour with earlier
wind gusts up to 53 mph having been observed at Gainesville
Regional Airport this afternoon. Expect these heavy rain bands
and embedded T'storms to contain a continued threat for wind
gusts 35-50 mph as well as isolated tornadoes. A tornado watch
is in effect for all of NE FL and also echols county in SE GA
through 8PM, which may be extended into SE GA later this evening.

Tropical moisture will create very heavy rainfall rates with bands
overnight into Monday with very breezy conditions 15-25 mph with
gusts to 30 mph. However, hurricane conditions are possible as
a hurricane warning is now in effect for portions of the Suwannee
valley near I-10 now through early Tuesday as the center of what
is forecast to become Hurricane Debby moves northeast after
landfall to just west of the Suwannee river into southern GA by
sunset Monday and hurricane conditions are possible west of I-75
over this limited area. Tropical Storm Warnings are in effect west
of highway 301 late tonight through early Tuesday with sustained
winds 10-20 mph increasing 20-30 mph with gusts to 40 mph. Our
temperatures will cool from their highs that reached the upper 80s
into the 70s now through sunset as clouds and rain coverage
increases. Lows will be in the mid 70s inland and the upper 70s
to near 80 along the coast.

&&

.SHORT TERM...
(Monday Night through Tuesday night)
Issued at 526 PM EDT Sun Aug 4 2024

The current National Hurricane Forecast has Tropical Storm Debby
developing into a hurricane by this evening, then making landfall
into Apalachee Bay Monday morning and moving northeast from north
west of the Suwannee river into southern GA by Monday evening
and winds will gradually lesson from by Tuesday morning to 15-20
mph and gusts to 30 mph. The system is then forecast to shift east
northeastward Tuesday towards Savannah before slowly moving along
the SC coast Tuesday night into Wednesday. Tropical moisture and
strong vorticity/convergence around the system will supply very
heavy tropical downpours leading to rainfall amounts of 6-12 inches
over most of NE FL and life threatening flooding rainfall amounts
of 10-15 inches with isolated amounts of 20 inches possible over
the Suwannee Valley of NE FL and all of SE GA. Slightly lesser
amounts of 4-8 inches expected from the St Johns river to the
coast south of the Jax beaches to Flagler Beach. These rainfall
totals will bring flooding impacts to urban, low-lying, and poor
drainage areas as well as near rivers and streams (see hydrology
section for more information). Continue to monitor the latest
forecast from the National Hurricane Center and subsequent
forecasts for the latest information.

Highs Tuesday will be below normal in the lower to mid 80s over
SE GA and mid to upper 80s over NE FL.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 526 PM EDT Sun Aug 4 2024

The remnants of Tropical System Debby may still be just northeast
of our area as it shifts slowly away along the SC coast Wednesday.
However, if Debby stalls this midweek another 4 to 8 inches of
rain is possible with locally high amounts, however the official
National Hurricane Center forecast will take the system slowly
away to the northeast towards eastern NC through Friday. At the
end of the week and Saturday, as the tropical system moves out of
the area, the return of typical afternoon sea-breeze convection
will return with scattered to numerous showers and T'storms
possible with the stronger Gulf coast sea-breeze pinning the
Atlantic sea-breeze along the coast. Daytime temperatures will
be a bit below normal Wednesday with highs in the mid to upper
80s as clouds and the circulation from the remnants of Debby stay
near the region, then warm to near normal levels Thursday to the
upper 80s to low 90s and then a bit above average Friday into
Saturday over the area in the low to mid 90s.

&&

.AVIATION...
(18Z TAFS)
Issued at 140 PM EDT Sun Aug 4 2024

Tropical Storm Debby was moving north northwestward through the
eastern Gulf of Mexico this afternoon. The storm will strengthen
to a hurricane tonight and move slowly across the Big Bend and
southeast Georgia on Monday. The first rainbands were beginning to
move into northeast Florida, and these will impact GNV before 19Z
and the other northeast Florida TAF sites around 20Z. Bands of
showers and embedded storms will then continue to rotate through
the TAF sites through the end of the TAF period. East winds 10-15
knots will increase to 15-20 knots tonight and 20-25 knots Monday
morning with higher gusts. MVFR/IFR cigs and gusts to 35-40 knots
are expected in rainbands.

&&

.MARINE...
Issued at 526 PM EDT Sun Aug 4 2024

Tropical Storm Debby will move north across the eastern Gulf of
Mexico through tonight, and near landfall as a hurricane in the
Big Bend of Florida early Monday. Increasing winds and seas are
expected this evening into Monday. Squalls will continue to
increase over the coastal waters this evening and become
widespread Monday. Small craft conditions expected over the
Northeast Florida waters south of St Augustine while tropical
storm conditions expected over the waters north of St Augustine
into the Georgia waters as Debby tracks just northwest of the
waters through Tuesday. Elevated winds and seas may persist through
Wednesday and Thursday as the remnants of the system slowly moves
along the southeast coast. Stay tuned throughout today for
further updates.

Rip Currents: A high risk of rip currents is in effect today
through Monday evening for both Northeast Florida and Southeast
Georgia and likely into at least Tuesday given the latest tropical
system forecast track.

&&

.HYDROLOGY...
Issued at 526 PM EDT Sun Aug 4 2024

The Weather Prediction Center has a Moderate risk of rainfall for
inland Northeast Florida on Today/Tonight. However, a high risk of
excessive rainfall has been placed by WPC over SE GA and the Suwannee
Valley of NE FL Monday with a shift of the high risk on Tuesday to
NE portions of SE GA along and along/north of US341 into Brunswick.

This system will bring life threatening rainfall totals of 10-15
inches with isolated higher totals up to 20 inches from the Suwannee
Valley northeast into SE GA through late Tuesday and flash and urban
flooding impacts are likely. A flood watch is in effect for these
areas highlighted through Tuesday evening. Moderate to Major river
flooding is expected at most sites along our area basins as a
result of this system through this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  81  73  83 /  60 100 100  90
SSI  79  85  77  86 /  90 100 100  90
JAX  77  84  76  87 /  90 100  90  90
SGJ  77  86  76  88 /  90  90  80  90
GNV  75  81  75  85 /  90 100  80  80
OCF  76  83  77  86 /  90  90  80  90

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ023-024-030-031-035-120-124-125-
     136-140-225-236-240-322-325-340-422-425-522.

     Flood Watch through Tuesday evening for FLZ021-023-024-030-031-
     035-120-124-125-136-220-225-232-236-237-240-322-325-340-422-
     425-522.

     Hurricane Warning for FLZ021-220.

     High Rip Current Risk through Monday evening for FLZ124-125-133-
     138.

GA...Tropical Storm Warning for GAZ132>136-149-151>154-162-163-165-
     166-250-264-350-364.

     Flood Watch through Tuesday evening for GAZ132>136-149-151>154-
     162-163-165-166-250-264-350-364.

     High Rip Current Risk through Monday evening for GAZ154-166.

     Storm Surge Warning for GAZ154-166.

AM...Tropical Storm Warning for AMZ450-452-470-472.

     Small Craft Advisory until 5 AM EDT Thursday for AMZ454-474.

&&

In the hours before

Special weather statement, Aug 4, 3:55 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
455 PM EDT Sun Aug 4 2024

FLZ240-340-042145-
Central Marion FL-Western Marion FL-
455 PM EDT Sun Aug 4 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...

At 454 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles northwest of Crystal River Airport to
near Inverness Highlands North to near Mascotte. Movement was
northwest at 45 mph.

HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Rainbow Lakes Estates, Weirsdale, Santos, The Village of Briar
Meadow, Ocala Airport, Lake Weir, Belleview, Dunnellon, Romeo, and
Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for northern
Florida.

&&

LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
      2904 8250 2904 8253 2921 8254 2922 8240
      2925 8240 2900 8184 2899 8184 2896 8185
      2896 8231
TIME...MOT...LOC 2054Z 116DEG 39KT 2908 8285 2891 8240 2864 8187

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NELSON
Special weather statement, Aug 4, 4:13 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Sun Aug 4 2024

FLZ033-124-125-132-133-225-232-325-425-GAZ166-042145-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-Coastal Nassau FL-Inland St. Johns FL-
Coastal Camden GA-
513 PM EDT Sun Aug 4 2024

...GUSTY SHOWERS WILL IMPACT NORTHEASTERN NASSAU...NORTHWESTERN ST.
JOHNS...NORTHEASTERN CLAY...DUVAL AND SOUTHEASTERN CAMDEN COUNTIES
THROUGH 545 PM EDT...

At 513 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 8 miles east of Fernandina Beach to Unf to near
Picolata. Movement was northwest at 35 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, Fernandina Beach, Orange Park, Green Cove Springs, Unf,
Mandarin, Fruit Cove, Arlington, Jacksonville Beach, and Atlantic
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for northeastern
Florida.

&&

LAT...LON 3024 8143 2988 8142 2990 8180 3043 8172
      3101 8140 3095 8139 3077 8142 3042 8137
TIME...MOT...LOC 2113Z 124DEG 32KT 3065 8131 3029 8151 2992 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Aug 4, 4:18 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
518 PM EDT Sun Aug 4 2024

FLZ220-GAZ162-163-042145-
Western Hamilton FL-Clinch GA-Echols GA-
518 PM EDT Sun Aug 4 2024

...STRONG THUNDERSTORMS WILL IMPACT ECHOLS AND CLINCH COUNTIES
THROUGH 545 PM EDT...

At 517 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Stephen Foster State Park
to 10 miles east of Mayday to near I-75 At Exit 16 to 12 miles east
of Monticello. Movement was northwest at 20 mph.

HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Fargo, Statenville, Du Pont, Mayday, and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for northern
Florida...and southeastern Georgia.

&&

LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
      3085 8301 3087 8297 3102 8297 3102 8259
      3089 8249 3082 8250 3082 8244 3062 8243
      3061 8242 3060 8269 3063 8331
TIME...MOT...LOC 2117Z 138DEG 18KT 3073 8243 3082 8284 3074 8332 3052
8366

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NELSON
Special weather statement, Aug 4, 4:29 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Sun Aug 4 2024

FLZ033-038-133-138-042215-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
529 PM EDT Sun Aug 4 2024

...GUSTY SHOWERS WILL IMPACT EASTERN FLAGLER AND SOUTHEASTERN ST.
JOHNS COUNTIES THROUGH 615 PM EDT...

At 529 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 28 miles northeast of Ormond-By-the-Sea to 11 miles
east of Flagler Beach to near Ormond Beach. Movement was northwest at
45 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Coast, Saint Augustine, Flagler Beach, Bunnell, Saint Augustine
Beach, Marineland, Crescent Beach, Saint Augustine Shores, Butler
Beach, and Saint Augustine South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for northeastern
Florida.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
      2926 8115 2970 8148 2988 8130 2990 8123
      2952 8110
TIME...MOT...LOC 2129Z 156DEG 39KT 2956 8066 2950 8094 2930 8114

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NELSON
Special weather statement, Aug 4, 4:36 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
536 PM EDT Sun Aug 4 2024

FLZ024-033-124-125-132-225-232-325-425-GAZ153-154-165-166-042200-
Western Clay FL-South Central Duval FL-Inland Nassau FL-
Eastern Clay FL-Western Duval FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-Inland St. Johns FL-Coastal Glynn GA-
Inland Glynn GA-Inland Camden GA-Coastal Camden GA-
536 PM EDT Sun Aug 4 2024

...GUSTY SHOWERS WILL IMPACT NASSAU...NORTHWESTERN ST. JOHNS...
NORTHERN CLAY...DUVAL...CAMDEN AND CENTRAL GLYNN COUNTIES THROUGH 600
PM EDT...

At 535 PM EDT, Doppler radar was tracking gusty showers along a line
extending from 12 miles east of Kings Bay Base to Oceanway to Fleming
Island. Movement was northwest at 35 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, St. Marys, Kingsland, Brunswick, St. Simons Island,
Fernandina Beach, Orange Park, Hilliard, Woodbine, and Callahan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northeastern
Florida.

&&

LAT...LON 3119 8125 3110 8137 3079 8142 3068 8141
      3050 8153 3003 8169 3007 8204 3036 8205
      3058 8201 3068 8205 3079 8202 3077 8198
      3082 8196 3082 8190 3092 8191 3133 8144
      3128 8139 3129 8139 3128 8123
TIME...MOT...LOC 2135Z 113DEG 30KT 3085 8137 3046 8165 3012 8172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Aug 4, 4:50 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
550 PM EDT Sun Aug 4 2024

FLZ236-240-340-042230-
Western Alachua FL-Central Marion FL-Western Marion FL-
550 PM EDT Sun Aug 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ALACHUA AND WESTERN
MARION COUNTIES THROUGH 630 PM EDT...

At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala Airport, or 7 miles west of Ocala, moving northwest at 35 mph.

HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Ocala, Rainbow Lakes Estates, Archer, Weirsdale, The Village of Briar
Meadow, Silver Springs Shores, Lake Weir, Santos, Ocala Airport, and
Belleview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 800 PM EDT for northern
Florida.

&&

LAT...LON 2917 8254 2922 8253 2922 8240 2948 8241
      2948 8255 2954 8256 2954 8260 2961 8240
      2896 8187 2896 8227
TIME...MOT...LOC 2150Z 157DEG 30KT 2917 8227

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 tropical storm. Local standard time, as filed.

Tropical Storm, Coastal Glynn

When
August 4, 5:00 PM EST to August 6, 12:00 PM EST
Where
Coastal Glynn forecast zone
Reported by
Emergency Manager
Coordinates
31.213, -81.494 (the zone’s center; the record gives no point)

The College Park neighborhood in Brunswick was one of the most flooded areas in the city. Water entered homes. Several trees fell and damaged homes in Brunswick with some homes having roof damage due to metal roofing material being peeled off. One outbuilding was destroyed due to a large tree that fell on it. 5.8 inches of rainfall was measured by an AWOS site at Brunswick Golden Isles Airport (KBQK) during Debby.|Wind gusts ranged between 44-57 mph. On 8/4 at 5:57 pm, a mesonet site on Jekyll Island measured a wind gust of 48 mph in an outer rainband. At 10:15 pm, at ASOS at the St. Simons Island Airport measured a wind gust of 44 mph.

Tropical Storm, Appling

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Appling forecast zone
Reported by
Emergency Manager
Coordinates
31.749, -82.289 (the zone’s center; the record gives no point)

Appling County Emergency Management reported at least 6 dirt roads washed out by floodwaters, including Jim Sellers Road at the intersection of U.S. Highway 341, Zoar Road, and Hill Top Road. Over 130 road closures or roads inundated by floodwaters were reported throughout the county. A storm total rainfall of 14.7 inches was measured at the City of Baxley Water Treatment Plant as of 4 PM on August 6th. A large|earthen dam broke near Piney Bluff Road and drained an estimated millions of gallons of water leveling small trees and grass in a nearby field, almost inundating a nearby mobile home, flooding US HWY 1 with about 2.5 to 3 feet deep of floodwater, and then washed out Hill Top Road sweeping culverts into the woods. A property along Oak View Drive experienced 4-5 feet of flood water inundation from the dam break. This caused water inundation into a shed, damage to power tools, a golf cart and lawnmower. A large Oak tree fell across Hershel Tillman Road making it impassable. On 8/6 at 1:35 am local time, the EM reported that US 1 North between Kate Mann Road and East River Road was closed due to water over the road.

Tropical Storm, Atkinson

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Atkinson forecast zone
Reported by
Emergency Manager
Coordinates
31.297, -82.880 (the zone’s center; the record gives no point)

Multiple road closures were reported due to flooded roads. Multiple locations along County Road 170 near Axson, GA were washed out and collapsed. Deep flood water along Lige Road and Wood Duck Rd made them impassable. W Albany Ave in Pearson, GA also suffered extensive flooding with floodwaters approaching business doors. 5.54 inches of rainfall was measured by a CoCoRaHS observer at Pearson 3.5 NE during Debby.

Tropical Storm, Bacon

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Bacon forecast zone
Reported by
ASOS
Coordinates
31.554, -82.453 (the zone’s center; the record gives no point)

Alma, Bacon County Airport (KAMG) measured a peak wind gust of 40 mph on 8/6 at 12:42 AM.

Tropical Storm, Brantley

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Brantley forecast zone
Reported by
Emergency Manager
Coordinates
31.197, -81.982 (the zone’s center; the record gives no point)

Widespread road closures and washed out dirt roads occurred due to flooding rainfall. Dryden St, Fort Mudge Rd, Eastwood Rd, and Thrift Rd were washed out and scoured by floodwaters. A van was stranded in flood water along Post Rd. A few small trees fell across Wyatt Rd. 7.69 inches of rainfall was measured by a CoCoRaHS observer at Nahunta 6 S during Debby.

Tropical Storm, Coastal Camden

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Coastal Camden forecast zone
Reported by
Emergency Manager
Coordinates
30.923, -81.636 (the zone’s center; the record gives no point)

Multiple dirt roads were washed out across Camden county. A large tree uprooted at Sanctuary Golf Club. 8.8 inches of rainfall was measured by a CoCoRaHS observer at Kingsland 1.2 WSW during Debby.

Tropical Storm, Western Charlton

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Western Charlton forecast zone
Reported by
Emergency Manager
Coordinates
30.782, -82.138 (the zone’s center; the record gives no point)

Nassau County Emergency Management reported that Stokes Road was closed due to being inundated by river flooding on the Georgia side of the St. Marys River. The St. Marys River near Macclenny reached major flood stage and peaked at 19.71 ft on Aug. 7th. 6.32 inches of rainfall was measured by a RAWs site at Oke-East during Debby.

Tropical Storm, Clinch

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Clinch forecast zone
Reported by
Emergency Manager
Coordinates
30.915, -82.706 (the zone’s center; the record gives no point)

An uprooted tree fell on a home in Clinch county. Downed trees and powerlines were reported. 5.74 inches of rainfall was measured by a HADS site at Fargo during Debby.

Tropical Storm, Coffee

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Coffee forecast zone
Reported by
Emergency Manager
Coordinates
31.549, -82.849 (the zone’s center; the record gives no point)

Multiple dirt roads were reported to be flooded including Club Road. 4.93 inches of rainfall was measured by a CoCoRaHS observer at Douglas 2.5 WSW during Debby. Wind gusts between 42-52 mph were observed during Debby.

Tropical Storm, Jeff Davis

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Jeff Davis forecast zone
Reported by
Emergency Manager
Coordinates
31.806, -82.637 (the zone’s center; the record gives no point)

Flash flooding occurred county wide with the most washed out roadways being dirt roads. Two swift water rescues were required, the first an individual whose car was swept off an asphalt county road and the second was a woman who drove around barriers into a flooded dirt road. One of these rescues was along Towns Bluff Road on Tuesday morning, 8/6. One structure flooded in the City of Hazlehurst in a known flooding trouble area. School was closed for several days until sanitation facilities and dirt roads were brought back online. 4.54 inches of rainfall was measured by an AWOS site at Hazlehurst Airport (KAZE) during Debby. AWOS station Hazlehurst Airport (KAZE) also gusted to 41 mph.

Tropical Storm, Pierce

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Pierce forecast zone
Reported by
Emergency Manager
Coordinates
31.359, -82.213 (the zone’s center; the record gives no point)

Georgia Emergency Management and Homeland Security Agency reported that College Avenue near Blackshear was washed out by floodwaters and collapsed on the evening of August 5th. Approximately 200 residents in the Blue Lake subdivision were trapped by this road washout. 7.51 inches of rainfall was measured by a COOP observer at 1.9 NE Sunnyside during Debby.

Tropical Storm, Wayne

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Wayne forecast zone
Reported by
Emergency Manager
Coordinates
31.551, -81.917 (the zone’s center; the record gives no point)

Large trees snapped and fell across Sharpe St and Gaffeny St in Screven, GA blocking all lanes. 10.49 inches of rainfall was measured by a CoCoRaHS observer at Jesup 10.0 NNW during Debby. 100 roads were either washed out, collapsed or flooded throughout Wayne county, with many exposing their culverts which included Sikes Road, Bennett Road and Dry Creek Road. Trees and powerlines were blown down.

Tropical Storm, Northern Ware

When
August 4, 6:00 PM EST to August 6, 12:00 PM EST
Where
Northern Ware forecast zone
Reported by
Emergency Manager
Coordinates
31.054, -82.424 (the zone’s center; the record gives no point)

A large tree fell on a screened enclosure damaging the structure to a home in Waycross, GA. 7.72 inches of rainfall was measured by a CoCoRaHS observer at Waycross 2.6 NNW during Debby. On 8/5, AWOS KAYS Waycross Ware Co measured a peak gust of 40 mph.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2024Every state in 2024This day in weather historyWarnings in Georgia, August 2024The 2024 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1198850, 1198842, 1198843, 1198844, 1198845, 1198846, 1198847, 1198848, 1198849, 1198851, 1198852, 1198853, 1198854.